MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014 PLATINUM; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014 PLATINUM; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85910P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempt to obtain patient information was unsuccessful.Facility declined to provide the information.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a planned therapeutic peripheral procedure the image disappeared from the manufacturer's catheter device while passing the legion.No resistance was encountered.No physical damage was observed on the device.There was no patient injury, no adverse event, and no additional intervention was required to prevent injury.A second device of same make and model was used to complete the procedure.A visual and microscopic inspection was performed on the returned device.Scratches were observed on the proximal fillet, distal fillet and dye face.The adhesive of the proximal fillet was damaged, and some of the adhesive appeared to be missing.Some portions of the adhesive of the proximal fillet were also lifted.Sanguineous residue was observed under the adhesive of the proximal fillet.The distal tip was deformed.The device was connected to the lab's system for an image test.The device was recognized, but the generated image was incomplete, and then the image disappeared and the system displayed the "catheter fault detected" error message.The observed sanguineous residue underneath the adhesive of proximal fillet indicated that fluid ingress occurred during use, which likely led to the reported failure.Strain, impact, and forces associated with use can affect the integrity of the device.The observed damaged adhesive, missing adhesive of the proximal fillet, and scratches on the scanner body were likely caused by excessive force placed on the device.It is not possible to conclusively determine when and how the reported lost image or the observed damage at the scanner body occurred.The instructions for use (ifu) precautions: the catheter is a delicate scientific instrument and should be treated as such.Always observe the following precautions: · prior to use, carefully inspect the scanner and catheter body for bends, kinks or other damage.Do not use a damaged or suspected damaged catheter.· protect the catheter tip from impact and excessive force.· do not advance the guide wire against significant resistance.If binding occurs between the catheter and the guide wire while inside the patient, carefully remove both the wire and catheter and do not use.If binding occurs outside of the patient, remove the catheter and do not use.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.This malfunction is being reported because there is a potential for harm if the malfunction were to recur.

Brand Name
VISIONS PV .014 PLATINUM
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7481659
Report Number2939520-2018-00027
Device Sequence Number10846200
Product Code OBJ
UDI-Device Identifier00845225002428
UDI-Public(01)00845225002428(17)191031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143701
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number85910P
Device Catalogue Number400-0200.233
Device Lot Number0242 50119235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1